Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 134, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 10, 2008, 9:15 AM CDT for Wilkin County, Minnesota; Richland County, North Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 9:15 AM CDT (14:15 UTC)
- Expired
- Jul 10, 2008, 9:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Wilkin County, MN, Richland County, ND
The radar
The Aberdeen radar (KABR), 142 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 7:58 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 101415
SVRFGF
MNC167-NDC077-101445-
/O.NEW.KFGF.SV.W.0134.080710T1415Z-080710T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
915 AM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTH CENTRAL WILKIN COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 945 AM CDT
* AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED 3 MILES SOUTHWEST OF HANKINSON...OR 22 MILES
SOUTHWEST OF WAHPETON...MOVING TO THE SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMARS AT 930 AM CDT...
8 MILES SOUTHWEST OF BLACKMER AT 935 AM CDT...
INTERSTATE 29 BETWEEN MILE MARKER 2 AROUND 920 AM CDT...
AND MILE MARKER 1 AROUND 925 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4594 9716 4622 9678 4602 9646 4602 9647
4601 9657 4595 9655 4593 9656 4593 9714
TIME...MOT...LOC 1415Z 314DEG 26KT 4600 9687
$$
PR/BH2 follow-up statements
000
WWUS53 KFGF 101429 RRA
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
929 AM CDT THU JUL 10 2008
MNC167-NDC077-101445-
/O.CON.KFGF.SV.W.0134.000000T0000Z-080710T1445Z/
WILKIN MN-RICHLAND ND-
929 AM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHEASTERN RICHLAND AND SOUTH CENTRAL WILKIN COUNTIES...
AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED 5 MILES SOUTHWEST OF LAMARS...OR 25 MILES SOUTH OF
WAHPETON...MOVING TO THE SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
8 MILES SOUTHWEST OF BLACKMER BY 935 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH
DAKOTA.
LAT...LON 4594 9707 4613 9664 4603 9648 4602 9647
4602 9648 4601 9657 4595 9655 4593 9656
TIME...MOT...LOC 1429Z 314DEG 26KT 4593 9677
$$
PR/BH000
WWUS53 KFGF 101439
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
939 AM CDT THU JUL 10 2008
MNC167-NDC077-101449-
/O.EXP.KFGF.SV.W.0134.000000T0000Z-080710T1445Z/
WILKIN MN-RICHLAND ND-
939 AM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND AND
SOUTH CENTRAL WILKIN COUNTIES WILL EXPIRE AT 945 AM CDT...
AT 939 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED
AREA IN SOUTH CENTRAL WILKIN AND SOUTHEASTERN RICHLAND COUNTIES SO
THE WARNING WILL BE ALLOWED TO EXPIRE AT 945 AM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH
DAKOTA.
LAT...LON 4594 9707 4613 9664 4603 9648 4602 9647
4602 9648 4601 9657 4595 9655 4593 9656
TIME...MOT...LOC 1439Z 314DEG 26KT 4588 9670
$$
PR/BHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 AM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jul 10, 2:30 AM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 AM CDT THU JUL 10 2008 .DISCUSSION... FORECAST CHALLENGE CONCERNS CONVECTIVE POTENTIAL NEXT COUPLE DAYS AND TEMPERATURES. NAM GETS THE NOD IN THE EARLY GOING HANDLING SURFACE FEATURES BEST THEN MODELS PRETTY CLOSE IN LATER PERIODS. ONGOING CONVECTION LIKELY TO KEEP GOING AS 850MB CONVERGENCE... MOISTURE FLUX AND WARM ADVECTION IS MAINTAINED OVERNIGHT. WILL MONITOR TRENDS BUT WILL LIKELY HAVE HIGHEST POPS VCNTY WARM FRONT ACROSS SOUTHERN FA WHERE ABOVE PARAMETERS STRONGEST MAINLY DURING MORNING HOURS. MODEL TRENDS SUGGEST THAT ONGOING CONVECTION MAY BECOME MORE ORGANIZED/STRONGER TOWARDS MORNING. FAIRLY RESPECTABLE CAPPING SETS UP DURING THE AFTERNOON WHICH MAY LIMIT CONVECTION SO WILL MAINTAIN ISOLD POPS EAST AND DRY ELSEWHERE. EXPECT PLENTY OF SOLAR BY AFTERNOON AND PCPN SHIFTS EAST. WITH WARM ADVECTION CONTINUING ALONG WITH MODEST MIXING TEMPERATURES SHOULD NOT HAVE ANY PROBLEM RECOVERING TO OR ABOVE SEASONAL AVERAGES. CONVECTION TONIGHT CONDITIONAL IF SIZABLE CAP CAN BE OVERCOME. IF SO SUFFICIENT INSTABILITY...CAPE...SHEAR AND MOISTURE EXISTS FOR SEVERE POTENTIAL. SURFACE BOUNDARIES TO OUR SOUTH AND WEST HOWEVER HOWEVER COULD HAVE RESIDUAL BOUNDARIES IN PLACE FROM EARLIER CONVECTION. WITH SOME UNCERTAINTY WILL MAINTAIN CURRENT POPS. WITH SURFACE MOISTURE FLUX AND THERMAL RIDGE APPROACHING FROM THE WEST WILL BE A WARM MUGGY NIGHT. COLD FRONT SWEEPS ACROSS FORECAST AREA FRIDAY. COULD SEE SOME RESIDUAL AM POPS AND PROGRESS OF FRONT WILL DETERMINE WHERE AFTERNOON CONVECTION FIRES. FAVORED AREA LOOKS TO BE NEAR SURFACE LOW TRACK ACROSS FAR NORTH AND A BRIEF PERIOD DURING THE AFTERNOON ALONG COLD FRONT. COOLEST READING WILL RUN FROM WEST TO EAST WITH EAST STILL PRETTY WARM AS CFP ARRIVES LATE. SATURDAY LOOKS WINDY AND MUCH COOLER WITH SOME WRAP AROUND SHOWERS POSSIBLE. CONDITIONS IMPROVE SOMEWHAT SUNDAY AS PRESSURE GRADIENT RELAXES AND COLUMN COOLS ALTHOUGH WILL STILL BE COOL. TEMPERATURES BEGIN TO REBOUND EARLY NEXT WEEK AS HEIGHTS RISE AND COLUMN WARMS IN RETURN FLOW AS SURFACE HIGH SHIFTS EAST. && .AVIATION...FOR THE MOST PART VFR. MOST NUMEROUS THUNDERSTORMS WILL BE ALONG AND SOUTH OF I-94 WHERE THERE COULD BE SOME ISOLD MVFR CIGS/VSBY IN STRONGER STORMS MAINLY DURING THE MORNING. EXPECT GENERALLY PCPN FREE CONDITIONS && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jul 10, 5:37 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 537 AM CDT THU JUL 10 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 537 AM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT AND AGAIN ON FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LOCALLY STRONG THUNDERSTORMS WILL CONTINUE UNTIL MID MORNING SOUTH OF A LINE FROM GRAND FORKS TO BEMIDJI. THUNDERSTORMS ARE AGAIN POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL SWEEP ACROSS THE REGION ON FRIDAY. THUNDERSTORMS MAY BE ONGOING DURING THE MORNING HOURS. WITH DAYTIME HEATING MORE STORMS MAY DEVELOP FRIDAY AFTERNOON ALONG AND EAST OF THE RED RIVER VALLEY. SOME OF THESE STORMS MAY ALSO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VOELKER
In the hours before
Local storm report, Jul 10, 7:59 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
759 AM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL 2 NW MANTADOR 46.19N 97.01W
07/10/2008 E0.88 INCH RICHLAND ND TRAINED SPOTTER
NICKEL SIZED HAIL COVERED THE GROUND...HALF AN INCH OF
RAIN ACCOMPANIED THE STORM.
&&
AHOMANNLocal storm report, Jul 10, 8:24 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
824 AM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL KENT 46.44N 96.68W
07/10/2008 E1.00 INCH WILKIN MN TRAINED SPOTTER
&&
AHOMANNLocal storm report, Jul 10, 8:33 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
833 AM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL WAHPETON 46.27N 96.61W
07/10/2008 E0.88 INCH RICHLAND ND LAW ENFORCEMENT
&&
AHOMANNThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:59 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Wilkin | 61 min |
| Jul 10, 7:10 AM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 50 min |
| Jul 10, 7:57 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Wilkin | 47 min |
| Jul 10, 8:03 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 57 min |
| Jul 10, 8:11 AM CDT | Tornado Warning | FGF | Wilkin | 34 min |
| Jul 10, 8:31 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 59 min |
| Jul 10, 8:41 AM CDT | Tornado Warning | FGF | Grant, Wilkin | 34 min |
| Jul 10, 9:10 AM CDT | Tornado Warning | FGF | Grant, Otter Tail, Wilkin | 65 min |
| Jul 10, 10:23 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.